MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO POR FMRL NC 13X145MM; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. ECHO POR FMRL NC 13X145MM; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a hip hemiarthroplasty utilizing the echo bi-metric collarless, press fit stem.The surgeon broached and canal reamed to the appropriate fit for trialing (size 13 broach) and trialed successfully.The matching echo-biometric implant (size 13, std offset) was opened to be implanted in the patient.When the surgeon attempted to implant the hip stem, it was discovered the implant was at least two sizes too small compared to the matching size broach that was used for trialing.All broaches and canal reamers used were double checked and no discrepancies or mistakes in our technique were found.The surgeon was able to subside the stem past the calcar by hand with little to no resistance, suggesting the implant was at least two sizes too small.The surgeon proceeded to broach, and canal ream up to a size 14 and after much work successfully implanted a size 14 echo-biometric stem.It appears the size 13 implant attempted for use was mislabeled and a few sizes smaller than it was supposed to be.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, g3, g6, h2, h3, h6.Suggested component code: mechanical (g04) ¿ stem.Visual examination of the provided pictures identified the full stem and etching without damage noted.No further evaluation can be made.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ECHO POR FMRL NC 13X145MM
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20588845
Report Number0001825034-2024-02576
Device Sequence Number6558854
Product Code KWA
UDI-Device Identifier00887868260742
UDI-Public(01)00887868260742(17)340317(10)66510314
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K070274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number192413
Device Lot Number66510314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexMale